Journal of Statistical Physics

, Volume 100, Issue 5, pp 1097–1109

Efficient Numerical Solution of Stochastic Differential Equations Using Exponential Timestepping

  • Kalvis M. Jansons
  • G. D. Lythe
Article

DOI: 10.1023/A:1018711024740

Cite this article as:
Jansons, K.M. & Lythe, G.D. Journal of Statistical Physics (2000) 100: 1097. doi:10.1023/A:1018711024740
  • 64 Downloads

Abstract

We present an exact timestepping method for Brownian motion that does not require Gaussian random variables to be generated. Time is incremented in steps that are exponentially-distributed random variables; boundaries can be explicitly accounted for at each timestep. The method is illustrated by numerical solution of a system of diffusing particles.

stochastic calculusstochastic algorithmsWiener processdiffusion with boundaries

Copyright information

© Plenum Publishing Corporation 2000

Authors and Affiliations

  • Kalvis M. Jansons
    • 1
  • G. D. Lythe
    • 2
  1. 1.Department of MathematicsUniversity College LondonLondonEngland
  2. 2.T7 and Center for Nonlinear StudiesLos Alamos National Laboratory MS-B258New Mexico